06
Feb
15

reaction to medication

Thursday’s session promised to be quick and easy. Blood drawn and now down to the infusion room 45 minutes earlier than the first time. Only one bag of taxol today which had taken an hour the previous week.
Blood counts good, IV set, ready to start benedryl, nausea preventative, and steroid before the taxol to diminish its effect.
The nurse starts that actual chemo in th IV. Everything smooth so far, until five minutes into the taxol drip. A sudden heaviness came over my whole body. Then I felt it; something was wrong. As I told Carl to call the nurse, my heart started pounding violently in my chest. I could feel it in my lower back.
Nurse S immediately stopped the IV as gasping with my hand over my heart, I explained what was going on. I knew such a reaction was serious. Feeling peace, I turned my mind to several scriptures the Lord confirmed days earlier. “Fear not, I am with you. My rod and My staff comfort you.” “I will be with you in the fire. It won’t kindle upon you.” “Through God, we shall do valiently, treading down the enemy.” My face had turned bright red.
My condition was steadyng as my vital signs were taken. Now normal. The doctor came down. After a brief examination, she said we could retry the IV at a much slower rate to see if my body would accept it. If not, I would have to enter the hospital once every three weeks to do the (three week) cycle over a 24 hour period.
Nurse S started preliminary meds once again. Time for the taxol! I put myself on guard, constantly alert to any internal changes. The “critical” 15 minute mark of the new drip time passed without incident, but I was not able to relax. I stayed on guard for over a hour, settled down to read for a bit, then finally closed my eyes for a while. The infusion took three hours. Mission accomplished!
Once at home, I ate some soup and set to the task of finishing off the necessary amount of water for the day to start flushing the toxins from my system.
Somehow the taxing effect of chemotherapy was greatly diminished this second time inspite of the day’s “episode.” Let’s see how the next two recuperating days play out!

Anuncios

0 Responses to “reaction to medication”



  1. Dejar un comentario

Responder

Introduce tus datos o haz clic en un icono para iniciar sesión:

Logo de WordPress.com

Estás comentando usando tu cuenta de WordPress.com. Cerrar sesión / Cambiar )

Imagen de Twitter

Estás comentando usando tu cuenta de Twitter. Cerrar sesión / Cambiar )

Foto de Facebook

Estás comentando usando tu cuenta de Facebook. Cerrar sesión / Cambiar )

Google+ photo

Estás comentando usando tu cuenta de Google+. Cerrar sesión / Cambiar )

Conectando a %s


A %d blogueros les gusta esto: